Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 148, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 15, 2010, 10:16 AM CDT for Bourbon County, Kansas; St. Clair County, Vernon County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2010, 10:16 AM CDT (15:16 UTC)
- Expired
- Sep 15, 2010, 3:51 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 11:00 AM CDT | FLASH FLOOD | Fort Scott, KS | NUMEROUS STREETS ARE FLOODED WITH SIX TO TWELVE INCHES OF WATER. |
| Sep 15, 11:01 AM CDT | HEAVY RAIN 1.1 | Fort Scott, KS | MEASURED 1.1 INCHES OF RAIN IN ONE HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
297
WGUS53 KSGF 151516
FFWSGF
KSC011-MOC185-217-152100-
/O.NEW.KSGF.FF.W.0148.100915T1516Z-100915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT WED SEP 15 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 400 PM CDT.
* AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
ACROSS THE WARNED AREA. RAINFALL RATES OF AN INCH TO INCH
AND A HALF PER HOUR WERE OCCURRING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON...
HIGHWAY 54 3 MILES EAST OF DEERFIELD...
ROUTE KK AT DRY WOOD CREEK 5 MILES NORTHWEST OF MOUNDVILLE...
ROUTE V AT THE OSAGE RIVER JUST NORTH OF STOTESBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3803 9506 3803 9462 3806 9461 3806 9456
3803 9423 3806 9413 3803 9408 3821 9405
3820 9357 3822 9356 3818 9351 3795 9352
3792 9353 3791 9358 3783 9358 3783 9382
3789 9383 3790 9407 3764 9409 3768 9508
$$
LINDENBERG3 follow-up statements
214
WGUS73 KSGF 151624
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 AM CDT WED SEP 15 2010
KSC011-MOC185-217-152100-
/O.CON.KSGF.FF.W.0148.000000T0000Z-100915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-VERNON MO-ST. CLAIR MO-
1124 AM CDT WED SEP 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BOURBON...ST. CLAIR AND VERNON COUNTIES...
AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL FROM EARLIER STRONG STORMS WAS PRODUCING
FLASH FLOODING IN PORTIONS OF THE WARNED AREA.
FLASH FLOODING WAS REPORTED IN THE TOWN OF FORT SCOTT WHERE SEVERAL
STREETS WERE UNDER WATER.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON...
HIGHWAY 54 3 MILES EAST OF DEERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3803 9506 3803 9462 3806 9461 3806 9456
3803 9423 3806 9413 3803 9408 3821 9405
3820 9357 3822 9356 3818 9351 3795 9352
3792 9353 3791 9358 3783 9358 3783 9382
3789 9383 3790 9407 3764 9409 3768 9508
$$
LINDENBERG929
WGUS73 KSGF 151908
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT WED SEP 15 2010
KSC011-MOC185-217-152100-
/O.CON.KSGF.FF.W.0148.000000T0000Z-100915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-VERNON MO-ST. CLAIR MO-
208 PM CDT WED SEP 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
BOURBON...ST. CLAIR AND VERNON COUNTIES...
AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SECONDARY LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WAS
PUSHING ACROSS THE WARNED AREA. THESE THUNDERSTORMS WERE MOVING
ACROSS THE SAME LOCATIONS WHICH RECEIVED HEAVY RAINFALL EARLIER IN
THE MORNING AND WILL LIKELY CONTINUE THE FLASH FLOODING RISK INTO
THE LATE AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 31 AT LITTLE OSAGE RIVER 5 MILES WEST OF FULTON...
HIGHWAY 54 3 MILES EAST OF DEERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3803 9506 3803 9462 3806 9461 3806 9456
3803 9423 3806 9413 3803 9408 3821 9405
3820 9357 3822 9356 3818 9351 3795 9352
3792 9353 3791 9358 3783 9358 3783 9382
3789 9383 3790 9407 3764 9409 3768 9508
$$
LINDENBERG764
WGUS73 KSGF 152051
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT WED SEP 15 2010
KSC011-MOC185-217-152059-
/O.CAN.KSGF.FF.W.0148.000000T0000Z-100915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-VERNON MO-ST. CLAIR MO-
351 PM CDT WED SEP 15 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BOURBON...ST. CLAIR
AND VERNON COUNTIES...
HEAVY RAINFALL FROM TWO SEPERATE STORM SYSTEM BROUGHT 2 TO 3 INCHES
OF RAINFALL TO THE AREA TODAY. WHILE NO RECENT REPORTS OF FLASH
FLOODING HAVE OCCURRED...SOME MINOR FLOODING MAY STILL BE ONGOING.
THE FLASH FLOOD WARNING WILL BE CANCELLED AND REPLACED WITH AN AREA
FLOOD ADVISORY WHICH IS IN EFFECT UNTIL 10 PM.
ADDITIONAL HEAVY RAIN WILL BE POSSIBLE LATER THIS EVENING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3803 9506 3803 9462 3806 9461 3806 9456
3803 9423 3806 9413 3803 9408 3821 9405
3820 9357 3822 9356 3818 9351 3795 9352
3792 9353 3791 9358 3783 9358 3783 9382
3789 9383 3790 9407 3764 9409 3768 9508
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 6:04 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 15, 6:04 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 604 AM CDT WED SEP 15 2010 .DISCUSSION... TOUGH FORECAST OVER THE NEXT 24 HOURS REGARDING CONVECTIVE AND SEVERE POTENTIAL. WHILE CONFIDENCE IS FAIRLY HIGH FROM A SYNOPTIC SCALE STANDPOINT...THE MESOSCALE IS A MUCH DIFFERENT STORY. WITH THE MESOSCALE PLAYING A MUCH BIGGER ROLE IN CONVECTIVE LONGEVITY AND SEVERE POTENTIAL THROUGH TONIGHT...FINE TUNING WILL LIKELY BE NEEDED TO THE SHORT TERM FORECAST. CURRENTLY...AN MCS HAS DEVELOPED AND IS PUSHING EAST ACROSS NORTH CENTRAL KANSAS. ADDITIONAL SCATTERED CONVECTION HAS RECENTLY DEVELOP AND EXTENDS SOUTHEAST FROM THE MCS INTO NORTHEAST OKLAHOMA. THIS ACTIVITY IS BEING FUELED BY STRONG ISENTROPIC UPGLIDE/MOISTURE CONVERGENCE. THE TRACK OF THE MCS WILL PLAY A HUGE ROLE IN SEVERE POTENTIAL TODAY. FIRST OFF...MODELS SEEM TOO SLOW AND TOO FAR NORTH WITH THE TRACK GIVEN ENVIRONMENTAL WINDS/CORFIDI VECTORS. CURRENT THINKING IS THIS MCS WILL TRACK INTO EASTERN KANSAS AND WEST CENTRAL MISSOURI BY MID MORNING. MEANWHILE...EXPECT SCATTERED ACTIVITY TO CONTINUE AND SHIFT EAST INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING AS THAT AREA OF MOISTURE CONVERGENCE SHIFTS EAST. THE EXACT TIMING OF THE MCS AND COVERAGE OF SCATTERED ACTIVITY WILL BE CRITICAL FOR INSTABILITY AND CAP STRENGTH. IF THE MCS IS LATER TO ARRIVE...IT IS QUITE POSSIBLE IT MAY BECOME SURFACE BASED AND SWEEP THROUGH THE OZARKS THIS AFTERNOON. ON THE OTHER HAND...ELEVATED CONVECTION AHEAD OF THE MCS AND A QUICKER ARRIVAL WOULD LEAD TO LESS INSTABILITY AND A WEAKENING TREND. AM CURRENTLY LEANING TOWARDS THE SECOND SCENARIO WITH THE MCS WEAKENING AS IT PUSHES INTO THE EASTERN OZARKS. LATER TODAY AND TONIGHT...WE WILL THEN SEE A FRONT PUSH INTO THE REGION AS SHORT WAVE ENERGY MOVES EAST ACROSS THE CORN BELT. ADDITIONAL THUNDERSTORMS WILL ERUPT ALONG THE FRONT THIS AFTERNOON FROM NORTHWEST MISSOURI INTO EASTERN KANSAS. THIS MAY INITIALLY START AS SUPERCELLS BEFORE LINEAR FORCING TAKES OVER. SHOULD THEN SEE A LINE OR BROKEN LINE OF STORMS CROSS THE REGION TONIGHT. HAVE BUMPED POPS UP INTO THE LIKELY RANGE OVER MOST AREAS. WITH ALL OF THE UNCERTAINTY...WENT WITH A CONSENSUS MODEL APPROACH TO TEMPERATURES. SEVERE POTENTIAL TODAY AND TONIGHT WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS THIS MORNING. THAT MCS IS CURRENTLY SHOWING SOME FORWARD PROPAGATING SIGNATURES. INSTABILITY AND WIND FIELDS ARE BORDER LINE ON WHETHER OR NOT THAT TREND WILL CONTINUE INTO EARLY THIS MORNING. IF IT CAN...THERE WOULD BE A SEVERE WIND THREAT OVER SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. IF THAT FIRST MCS CAN THEN TAKE ROOT IN THE BOUNDARY LAYER LATER THIS MORNING AND THIS AFTERNOON...THERE WOULD BE A SEVERE WIND THREAT FURTHER TO THE EAST. THE AMOUNT OF RECOVERY BEHIND THE MCS WILL THEN BECOME A PRIMARY CONCERN. IF AREAS OF SOUTHEAST KANSAS AND WESTERN MISSOURI CAN GET SOME GOOD BREAKS IN THE CLOUDS...WIND SHEAR WILL BE SUPPORTIVE OF SEVERE STORMS LATE THIS AFTERNOON AND THIS EVENING. THE MAIN SEVERE THREAT WOULD BE STRAIGHT LINE WINDS...HOWEVER THERE WOULD BE A LARGE HAIL AND ISOLATED TORNADO THREAT WITH ANY REMAINING SUPERCELLS. WILL ALSO HAVE TO WATCH FOR SPIN-UPS WITH ANY SQUALL LINE/BOUNDARY INTERACTIONS. THE SEVERE THREAT WOULD TEND TO DIMINISH THE FURTHER EAST YOU GO INTO THE OZARKS. IF SUFFICIENT RECOVERY DOES NOT TAKE PLACE...A WEAKER FORCED LINE OF CONVECTION WOULD LIKELY RESULT...WITH MAINLY A SUB-SEVERE WIND THREAT. NOT TO BE LOST IN THIS DISCUSSION IS THE THREAT FOR FLASH FLOODING. CONSIDERED A FLASH FLOOD WATCH...BUT CONFIDENCE IS JUST TOO LOW IN TIMING AND PLACEMENT OF CONVECTION. THIS WILL BE SOMETHING FOR THE DAY SHIFT TO AGAIN PONDER. THE FRONT SHOULD THEN CLEAR THE AREA BY MID MORNING ON THURSDAY. COULD SEE A LEFT OVER SHOWER OR STORM ACROSS SOUTH CENTRAL MISSOURI...BUT MOST AREAS SHOULD REMAIN DRY. HAVE THEN MAINTAINED A DRY FORECAST FOR NOW INTO EARLY NEXT WEEK. MEDIUM RANGE MODELS DO DROP A FRONT INTO NORTHERN MISSOURI EARLY THIS WEEKEND. NOT SEEING MUCH LARGE SCALE SUPPORT TO SEND THE FRONT ANY FURTHER SOUTH. SCHAUMANN && .AVIATION... FOR THE 12Z TAFS... CHALLENGING AND COMPLEX FORECAST TODAY FOR ALL THREE TERMINALS. ONGOING CLUSTER OF STRONG THUNDERSTORMS OVER EAST CENTRAL KANSAS WILL CONTINUE TO PUSH SOUTHEAST THIS MORNING...LIKELY IMPACTING KJLN BY MID MORNING. FOR KSGF AND KBBG...EFFECTS OF THIS INITIAL TSRA COMPLEX ARE MUCH MORE IN QUESTION...SO HAVE ONLY INDICATED VCTS AT THIS TIME. OTHER CONCERN THIS MORNING IS VARIABLE CIGS AND VIS THIS MORNING AT KBBG. CIG/VIS HAVE BEEN JUMPING AROUND BETWEEN MVFR AND VLIFR EARLY THIS MORNING...AND BELIEVE THAT LOCAL TERRAIN EFFECTS LIKELY PLAYING A BIG ROLE IN THIS CASE. ONCE SUNRISE TAKES PLACE AND SOME SURFACE MIXING IS ABLE TO TAKE PLACE...SHOULD SEE VARIABLE CIG/VIS COME UP TO MVFR AND EVENTUALLY VFR. LATER THIS AFTERNOON AND INTO THIS EVENING...TSRA LIKELY TO DEVELOP ALONG/AHEAD OF AN APPROACHING FRONTAL BOUNDARY AND AFFECT THE TERMINALS. TIMING AND EXTENT OF THIS CONVECTION REMAINS VERY UNCERTAIN AT THIS POINT...SO HAVE MAINTAINED VCTS/CB MENTION FOR THIS AFTERNOON AND EVENING...AND LATER SHIFTS SHOULD BE ABLE TO AMEND GOING TAFS FOR MORE DETAIL ONCE CONVECTIVE SCENARIO BECOMES MORE CLEAR. BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 15, 5:04 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 AM CDT WED SEP 15 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 504 AM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... THE FOG RISK IS LIMITED. THE THUNDERSTORM WIND RISK IS ELEVATED FOR GUSTS GREATER THAN 60 MPH. THE HAIL RISK IS ELEVATED FOR HAIL LARGER THAN THE SIZE OF QUARTERS. THE TORNADO RISK IS LIMITED. THE FLOODING RISK IS LIMITED. THE LIGHTNING RISK IS ELEVATED. DISCUSSION... PATCHY FOG WITH VISIBILITIES OF LESS THAN A MILE WILL REMAIN POSSIBLE EARLY THIS MORNING ACROSS SOUTH CENTRAL MISSOURI. A FEW THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. THE MAIN THREAT FROM THESE STORMS WILL BE BRIEF HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. A LINE OF THUNDERSTORMS IS THEN EXPECTED TO MOVE INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI BY MID MORNING. WIND GUSTS TO 60 MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THESE STORMS. AT THIS TIME...IT APPEARS THAT THESE STORMS WILL WEAKEN AS THEY SHIFT TO THE SOUTHEAST ACROSS THE OZARKS LATE THIS MORNING AND EARLY THIS AFTERNOON. HOWEVER...THERE IS AT LEAST SOME POTENTIAL FOR THESE STORMS TO REINTENSIFY IF THE ATMOSPHERE CAN BECOME UNSTABLE AHEAD OF THIS LINE OF STORMS. IF THIS OCCURS...THERE WOULD BE A THREAT FOR DAMAGING STRAIGHT LINE WINDS INTO CENTRAL MISSOURI. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG A COLD FRONT FROM NORTHWEST MISSOURI INTO EASTERN KANSAS. IF THE ATMOSPHERE CAN AGAIN BECOME UNSTABLE BEHIND THE MORNING STORMS...ENOUGH WIND SHEAR WILL BE PRESENT FOR SEVERE THUNDERSTORMS. THERE WILL INITIALLY BE A THREAT FOR HAIL LARGER THAN QUARTERS AND ISOLATED TORNADOES NORTH OF A PITTSBURG KANSAS TO OSAGE BEACH LINE LATE THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AS THESE STORMS SHOULD QUICKLY FORM INTO A BROKEN LINE. THESE STORMS WILL THEN MOVE SOUTHEAST ACROSS THE OUTLOOK AREA OVERNIGHT...WITH A THREAT FOR WINDS TO 60 MPH AND PERHAPS SOME LARGE HAIL. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL THROUGH TONIGHT...ESPECIALLY NORTH OF A NEOSHO TO SPRINGFIELD TO ROUND SPRING LINE. FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN THOSE AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHERN MISSOURI EARLY THURSDAY MORNING...HOWEVER NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...MAINLY ALONG AND WEST OF THE HIGHWAY 71 CORRIDOR. SPOTTER ACTIVATION MAY THEN BE NEEDED LATE THIS AFTERNOON AND THIS EVENING NORTH OF AN ANDERSON TO OZARK TO SALEM LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:28 PM CDT | River Flood Warning | SGF | Bourbon | 56 hr |
| Sep 15, 2:28 PM CDT | River Flood Warning | SGF | Bourbon | 30 hr |
| Sep 15, 3:48 PM CDT | Areal Flood Advisory | SGF | Bourbon | 6 hr |
| Sep 15, 2:28 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Sep 15, 2:28 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Sep 15, 4:35 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 25 min |
| Sep 15, 5:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 43 min |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.